denervated hearts

  1. Hey guys, I need some of your experience and expertise to answer a question.

    In a pediatric with a denervated heart (heart transplant) do you shock them if in vfib or vtach, and can you give them lidocaine and atropine?

    Please Help!!!

    Thanks
    •  
  2. 1 Comments

  3. by   psychomachia
    Since the heart is denervated, atropine (a vagolytic) and digoxin (a vagotonic) are not used in transplant patients.

    Lido, epi, dopamine, procainamide and any other drug which has direct effect on the heart can be used and v-fib/v-tach should be shocked.

    A couple of things to read about denervation / reinnervation:

    http://www.ncbi.nlm.nih.gov/entrez/q...&dopt=Abstract

    http://www.globaltechnoscan.com/18th...e_regrowth.htm

    http://www.anaesthetist.com/anaes/jnl/2001/2001oc31.htm

    http://www.scahq.org/sca3/newsletter...review_1.shtml

    http://www.medscape.com/viewarticle/455812

close